Nebraska, 2007Flood in Nebraska, March 11 to 12, 2007
March 11 to 12, 2007 · NWS OAX · 1 event in 1 county or zone
Snow melt on top of saturated or frozen soils caused the North Fork of the Elkhorn River to flood a park and some county roads near Pierce. The river near Pierce reached close to it's 12 foot flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow melt on top of saturated or frozen soils caused the North Fork of the Elkhorn River to flood a park and some county roads near Pierce. The river near Pierce reached close to it's 12 foot flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 11, 2:10 AM CST, 7 hours 35 minutes earlier.
Area forecast discussion, Mar 11, 2:10 AM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 AM CDT SUN MAR 11 2007
.DISCUSSION...
WILL MAINLY BE CONCERNED WITH TEMPERATURES OVER THE NEXT FEW DAYS.
PREVIOUS FORECAST SHIFT REMOVED CHANCE OF PCPN FOR TODAY. CHANCE
IS NOT LOOKING GOOD TODAY...WITH FAIRLY DRY AIR BELOW 700 MB...BUT
CHANCES A LITTLE BETTER BY WEDNESDAY NIGHT AND THURSDAY. UPPER AIR
CHARTS FROM 00Z SHOWED SOME LOW LEVEL MOISTURE AHEAD OF 850 MB LOW
THAT WAS OVER NERN NM LAST EVENING. BEST 12 HOUR HEIGHT FALLS AT
500 MB WERE OVER KABQ. MODEL CONSENSUS WAS THAT A CLOSED LOW WOULD
DEVELOP ACROSS NRN NM BY 12Z. THIS IDEA/TREND SEEMS RIGHT ON TRACK
ACCORDING TO LATEST WATER VAPOR STLT IMAGERY. RADAR LOOP SHOWED
THAT THERE HAD BEEN A DECENT AMOUNT OF CONVECTION FROM CNTRL AND
SWRN KS DOWN INTO W TX...AND ALSO AS FAR BACK AS THE VORT MAX OVER
SRN CO. BUT NOW A BETTER ORGANIZED MCS WAS OVER TX. DECENT RETURNS
WERE LOCATED OVER MUCH OF WRN AND CNTRL KS AT 08Z.
MODELS AGREE THAT CLOSED LOW WILL DROP SWD AND BECOME CUTOFF FROM
MAIN FLOW AS IT MOVES TOWARD W TX. THIS SYSTEM SHOULD STAY FAR
ENOUGH AWAY FROM OUR AREA TO WHERE IT WILL HAVE LITTLE OR NO IMPACT
ON OUR WEATHER. CLOSER TO HOME...08Z SURFACE ANALYSIS SHOWED HIGH
PRESSURE EXTENDING FROM IL INTO IA. WINDS WERE MAINLY FROM THE E OR
SE. AS THE HIGH SLIDES EWD TODAY...EXPECT WINDS TO BECOME S OR SW
WITH DOWNSLOPE WINDS AND DECENT MIXING POTENTIAL. HIGHS YESTERDAY
TOPPED OUT MAINLY IN THE MID 50S TO LOWER 60S...EXCEPT 52 AT KHNR.
BOOSTED HIGHS A COUPLE OF DEGREES FOR TODAY...WITH WARMER AIR AT
SPREADING OVER THE NRN PLAINS. LOOKS LIKE 850 MB TEMPERATURES WILL
REACH CLOSE TO +8 DEGREES C IN OUR NWRN ZONES. MOST AREAS SHOULD
SEE UPPER 50S OR LOWER 60S...BUT ONLY MID 50S AROUND HARLAN WITH
STILL SOME IMPACT OF RECENT DEEP SNOWCOVER/WET GROUND.
SOUTHWEST WINDS OVERNIGHT SHOULD HELP KEEP TEMPERATURES UP IN THE
30S...AND GIVE US A GOOD HEADSTART FOR MONDAY. BOOSTED HIGHS JUST
A FEW DEGREES IN SOME AREAS ON MONDAY. MOST OF ERN NE SHOULD HAVE
HIGHS FROM AROUND 70 TO THE LOWER 70S...WITH TEMPERATURES IN SWRN
IA NOT THAT FAR BEHIND (65 TO 70). 850 MB TEMPERATURES WARM INTO
THE +10 TO +14 DEGREE C RANGE. TUESDAY NIGHT WILL ALSO BE ON THE
MILD SIDE...AHEAD OF COLD FRONT. FRONT WILL DROP SWD THROUGH THE
AREA TUESDAY. PREVIOUS FORECAST OF THIS LOOKED PRETTY GOOD...BUT
RAISED HIGHS A BIT ACROSS OUR SRN ZONES. HIGHS ON WEDNESDAY WILL
BE COOLER...BUT STILL ABOVE NORMAL.
DID NOT MAKE MANY CHANGES BEYOND WEDNESDAY...AND THE CHANGES MADE
BEFORE THAT WERE MINOR. THERE COULD BE SOME LIGHT PCPN ALONG AND
BEHIND A COLD FRONT FROM LATE WEDNESDAY INTO EARLY THURSDAY...BUT
DOES NOT LOOK LIKE ANYTHING MAJOR RIGHT NOW. COOL HIGH PRESSURE
SHOULD BUILD IN BEHIND THE FRONT FOR THURSDAY AND FRIDAY...BUT
EXPECT SOUTHERLY WINDS TO RETURN BY FRIDAY NIGHT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
MILLER
Hazardous weather outlook, Mar 11, 4:45 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 AM CDT SUN MAR 11 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
545 AM CDT SUN MAR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
RUNOFF FROM SNOWMELT WILL CONTINUE TO CAUSE SOME CREEKS OR STREAMS
ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TO RUN AT HIGHER THAN
NORMAL LEVELS TODAY. THE COUNTIES MOST LIKELY TO EXPERIENCE MINOR
OVERFLOWS INCLUDE KNOX AND CEDAR. THE WATER FROM THE SMALL STREAMS
IN THE AREA WILL GRADUALLY WORK ITS WAY INTO THE LARGER RIVER
SYSTEMS...BUT FLOODING OF THE LARGER RIVERS IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT IF
YOU OBSERVE FLOODING...PLEASE REPORT IT.
MILLER
Flood, Pierce
- When
- March 11, 9:45 AM CST to March 12, 3:45 PM CST
- Where
- Pierce County, 2 mi SE of Pierce
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 42.180, -97.502
Snow melt on top of saturated or frozen soils caused the North Fork of the Elkhorn River to flood a park and some county roads near Pierce.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, March 11 to 13, 20073 deaths · $600,000 · 1 in hail · 19 events
- Wildfire in North Carolina, March 11 to 12, 2007$1.0 million · 1 event
- Wildfire in California, March 11 to 14, 20073 injured · $50,000 · 1 event
- Damaging Winds in Texas, March 11, 2007$107,000 · 70 kt wind · 3 events
- Flooding in South Dakota, March 11 to 26, 200714 events
- High Wind in Montana, March 11 to 12, 200769 kt wind · 13 events
- Hail and Damaging Wind in Texas, March 11, 2007$2,000 · 1 in hail · 8 events
- Flooding in Iowa, March 11 to 24, 20078 events
- Heat in California, March 11 to 16, 20073 events
- Extreme Cold in Alaska, March 11 to 14, 20073 events
- Flash Flood and Hail in Texas, March 11, 20071 in hail · 3 events
- Hail in Oklahoma, March 11, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13889.